Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
schmowge

dosage too high?

Recommended Posts

starting my roaccutane course tomorrow, but my derm has put me on 60mg a day (3 20mg pills), im wondering if this is a bit high, i dont want a severe breakout or any other severe side effects.

should i take the full 60mg or take 40mg instead? :think:

help is greatly appreciated

Share this post


Link to post
Share on other sites

Most derms are okay with you starting on a lower dose (say 20mg for a week or two) then slowly increasing it to your 60mg a day dose. This tends to alleviate the side effects :)

Share this post


Link to post
Share on other sites

Hi -

Normal prescribing dosage for Accutane is .5-1mg per KG of weight. Generally, Derm's prescribe closer to the .5mg per KG of weight when starting Tane and may increase it upward from there. The lower the starting dose, the lesser chance of bad IB. Gets your body/skin used to Tane. Also, if you have very sensitive, thin, or Rosacea type skin it's best to stay lower than 1mg per KG.... Also, don't go above 1mg per KG as it increases the side effects.

Good luck.

Yvette

Share this post


Link to post
Share on other sites
Hi -

Normal prescribing dosage for Accutane is .5-1mg per KG of weight. Generally, Derm's prescribe closer to the .5mg per KG of weight when starting Tane and may increase it upward from there. The lower the starting dose, the lesser chance of bad IB. Gets your body/skin used to Tane. Also, if you have very sensitive, thin, or Rosacea type skin it's best to stay lower than 1mg per KG.... Also, don't go above 1mg per KG as it increases the side effects.

Good luck.

Yvette

oh yeah i read that on the brochure.

im 56 kg and starting on 20 mg thats lower than 0.5 mg/kg for my firsth month.

talk to your derm, a normal increase would be 20 mg first month, then doubling the amounts per month, until you reach 1 mg/kg. some people report being on 2mg/kg for their last month but that is for severe cystic type. my type its mild acne, but persistent.

send me a private message or visit my accutane log to stay tuned with me, im also starting this quest and i need people to support me also.

Share this post


Link to post
Share on other sites

no, it is not to high. it is normal. i was on 60mg/day from the beginning. (well actually 40/80 on alternate days.)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×